Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
coldplayfan55

Duac and Differin combination

Recommended Posts

Hey everyone,

New to this forum and this is my first post, so firstly hello! Just a quick explanation to set the scene. Over the past few months my skin has broken out - face, back, front, neck etc. Started Duac around the same time and didn't have much success, plus my front came out in a bad rash so had to get steroid cream to help that.

Went back to see doctor today, he has given me combination of Differin and Duac (although not allowed Duac on front) and told me to use them both at night... Just wondering how this is possible given they are both topical? Any one any other tips? Can I use one in the morning? Also, if any one has any other associated tips with this combination it would be much appreciated.

Cheers,

J.

Share this post


Link to post
Share on other sites
Hey everyone,

New to this forum and this is my first post, so firstly hello! Just a quick explanation to set the scene. Over the past few months my skin has broken out - face, back, front, neck etc. Started Duac around the same time and didn't have much success, plus my front came out in a bad rash so had to get steroid cream to help that.

Went back to see doctor today, he has given me combination of Differin and Duac (although not allowed Duac on front) and told me to use them both at night... Just wondering how this is possible given they are both topical? Any one any other tips? Can I use one in the morning? Also, if any one has any other associated tips with this combination it would be much appreciated.

Cheers,

J.

I am using Differin 0.1 gel for a month now.Actually it is the best thing I did.

You just have to give it some time to work.

Apply very little amount.

I am also like to use Duac.But I cannot find it here.

If I am you, I like to use Duac in the morning.

(I havent used Duac gel.Just a suggestion)

Share this post


Link to post
Share on other sites

Im on this combination right now (using differin for a month and duac for 2 weeks so far) and i find the duac really irritating to my skin however it helps bring down the acne that the differin brings up so i don't want to stop it.

A few things i've found that might help include:

-Using a moisteriser 1st then applying the duac because when i apply the duac to my dry skin it starts to burn, itch and go red then it makes my skin itch when i apply a moisturiser so now i do it the other way round and it's helped alot with the irritation

-Alyways give your skin moisture

-Never apply them at the same time, ive read that they cancel each others effects out (don't knowhow true that is) and they will probabley be too irritating to the skin

-Ease into both of them slowly...thats a mistake i made and my skin got really irritated so now im slowly increasing the amount of time i leave the duac on because that irritates my skin whilst differin doesn't anymore

:) good luck

Share this post


Link to post
Share on other sites

It's a combination which has helped me a lot. I put the differin on in the morning and then duac at night. It doesn't matter which way round you do it, but the duac leaves a bit of white residue on your skin - hence, I put mine on at night, so no one sees.

Share this post


Link to post
Share on other sites

I tried the Duac/Differin combination for a while. I gave up due to a very uncomfortable burning sensation - I assumed it was the Differin because so many people have reported sensitivity from retinoids. I have since discovered that it was the Duac causing the irritation and am now back on the Differin with a BP wash instead of the Duac and no irritation.

My GP recommended that I use the Duac in the morning and the Differin and night. I wouldn't use them both at night - it would probably make your skin very sore. Some people say you should ease into these products slowly and maybe start of by alternating - Duac one day, Differin the next until your skin feels comfortable with them.

Personally, if you experience sensitivity that does not ease, I would drop the Duac and experiment with other products while staying on the Differin. With any retinoid you will probably experience an initial breakout/purging. You have to give it AT LEAST 3-6 months before you can tell if it's working. With my first experience on Differin I went through the whole IB but then gave up too soon - not very clever. Once you start, you really need to stick it out! There is a lot of info on this website on retinoids and the way they work - it is a slow process.

I really want the Differin to work as retinoids are the only acne product I could imagine using for the long term. I am not keen on bp - I think it is very harsh and not particularly good for your skin. I am using a bp wash, but along with the antibiotics I don't want to be using it for too long.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×